Georgia, 2012

Hail and Damaging Winds in Georgia, May 22, 2012

May 22, 2012 · NWS JAX · 14 events in 6 counties and zones

A mid and upper level trough moved over the area during the afternoon and evening which triggered scattered severe storms. Upper level temperatures at 500 mb were around -13 to -15 deg C which provided significant destabilization.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A mid and upper level trough moved over the area during the afternoon and evening which triggered scattered severe storms. Upper level temperatures at 500 mb were around -13 to -15 deg C which provided significant destabilization.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 22, 2:03 PM EST, 4 hours 27 minutes earlier.

Area forecast discussion, May 22, 2:03 PM EST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
303 PM EDT TUE MAY 22 2012

...SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING...

.SHORT TERM...
THIS AFTERNOON THROUGH TONIGHT...A MID AND UPPER LEVEL TROUGH
PRESENTLY OVER WERN GA TO SE AL AND THE FL PANHANDLE WILL
PROGRESS EWD WITH COOLER TEMPS ALOFT (-13C TO -15C IN SE GA) AND
DAYTIME INSTABILITY ENABLING ISOLATED TO SCT CONVECTION TO
DEVELOP. CURRENT RADAR TRENDS SUGGEST INCREASING INSTABILITY WITH
SCT SHOWERS AND STORMS FROM NEAR ST AUGUSTINE TO NEAR OCALA. THIS
IS IN RESPONSE TO EARLIER OUTFLOW BOUNDARY AND W COAST SEA BREEZE.
NONE OF THE MODELS SEEM TO BE LATCHING ONTO THE CURRENT CONVECTION
VERY WELL. FOR THIS EVENING...WILL MAINTAIN 40 TO NEAR 50% SHOWER/TSTMS
CHANCES ALONG THE E COAST AND OVER SECTIONS OF SE GA AND ABOUT 30%
ELSEWHERE AND THEN LOWER TO SLIGHT CHANCE OR LESS AROUND MIDNIGHT.
INCREASED STORM ORGANIZATION POSSIBLE AS MID LEVEL FLOW INCREASES
THROUGH THE EVENING WITH MULTI-CELLS CLUSTERS POSSIBLE...AND MORE
DISCRETE THUNDERSTORM CELLS OVER THE S ZONES. LOWS TONIGHT WILL BE
IN THE MID TO UPPER 60S. WON'T RULE OUT SOME PATCHY FOG LATE
TONIGHT WITH LIGHT WINDS/WEAK PRES GRADIENT IN PLACE.

WED AND THU...DEEP LAYER MOISTURE AND SUBSIDENCE INCREASES OVER
THE AREA AS THE TROUGH LIFTS OUT TO THE NE. MAX TEMPS AROUND 87
TO 92 BOTH DAYS. HOWEVER...ON WED A SHORTWAVE TROUGH MOVES INTO
THE WRN GULF AND INTO THE CENTRAL GULF BY 12Z THU. THIS SYSTEM
APPEARS TO INDUCE SFC LOW DEVELOPMENT...PERHAPS IN THE FORM OF
ELONGATED TROUGHING FROM WRN CUBA TO BAHAMAS ON THU. WHAT THIS
WILL TRANSLATE IN FOR US IS A TRANSITION TO A S AND PERHAPS SE
LLVL FLOW BY THU. LIKE YESTERDAY...THE GUIDANCE HAS BEEN SHOWING
ONSHORE FLOW DEVELOPING LATER IN THE WEEK. FOR NOW...WILL MAINTAIN
SLIGHT SHOWER/TSTM CHANCES OVER THE ERN ZONES AND COASTAL WATERS
BOTH WED AND THU...THOUGH THE BETTER CHANCES SHOULD EXIST ON THU
AS PWATS INCREASE FROM 1 INCH ON WED TO ABOUT 1.4 INCHES ON THU.
ON FRI...MOST OF THE GUIDANCE KEEPS HIGHER DEEPER LAYER MOISTURE E
AND S OF THE AREA AND AN ELY FLOW. ONLY LOW END POPS EXPECTED AT
THIS TIME WITH HIGHS AGAIN IN UPPER 80S AND LOWER 90S AS A DEEP
LAYER HIGH PRES RIDGE BUILDS OVER THE MS VALLEY.

.LONG TERM...SAT-TUE.
STRONG HIGH PRES AT SFC AND ALOFT SHIFTS NE INTO THE TN VALLEY ON
SAT WHILE WEAK TROUGHING REMAINS OVER THE WRN ATLC INTO THE BAHAMAS
TO NEAR SRN FL AND THE SE GULF OF MEXICO. AN ELY FLOW LOOKS MOST
PROBABLE WITH SFC HIGH TO OUR N AND ANTICIPATE ONLY LOW END RAIN
CHANCES AND WARMER THAN NORMAL TEMPS. DUE TO THE MODEL VARIABILITY
AND SOLUTIONS SUN THROUGH TUE...HAVE NOT MADE ANY OTHER CHANGES TO
THE FORECAST ATTM.

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND POTENTIALLY
IMPACT SSI...JAX...AND VQQ AFTER 20Z...WITH ACTIVITY AT CRG POSSIBLY
BEGINNING BY 20Z. PLEASE CHECK FOR AMENDMENTS LATE THIS AFTERNOON
AND INTO THE EVENING HOURS FOR UPDATES ON TIMING AND INTENSITY.
MAINLY SOUTHWEST WINDS OF 10 TO 20 KNOTS FROM JUST OFF THE SURFACE
UP TO 10000 FEET WILL BECOME SOUTHWEST AND INCREASE TO 15 TO 20
KNOTS ABOVE 4000 FEET AT THE AREA TERMINALS AFTER 00Z.

&&

.MARINE...
SOUTH TO SOUTHWEST WINDS WILL NEAR CAUTION CRITERIA OVER THE
OFFSHORE WATERS THIS EVENING. WAVES OFFSHORE WILL BUILD TO NEAR 5
FEET. WINDS WILL SUBSIDE BELOW CAUTION CRITERIA OVER THE OFFSHORE
WATERS DURING THE PREDAWN HOURS. SOUTHEAST TO SOUTH WINDS WILL ONCE
AGAIN BRIEFLY INCREASE TO NEAR CAUTION CRITERIA OVER THE OFFSHORE
WATERS ON WEDNESDAY AFTERNOON AND EVENING. WINDS AND SEAS WILL BUILD
BEGINNING LATE THURSDAY AS LOWER PRESSURES DEVELOP OVER THE BAHAMAS
AND HIGH PRESSURE BUILDS OVER THE WESTERN ATLANTIC...TIGHTENING OUR
LOCAL PRESSURE GRADIENT. CAUTION OR SMALL CRAFT ADVISORY CONDITIONS
ARE EXPECTED FROM FRIDAY THROUGH THE WEEKEND.

RIP CURRENTS:
A MODERATE RISK OF RIP CURRENTS IS EXPECTED THROUGH THE EVENING
HOURS DUE TO A LINGERING EASTERLY LONG PERIOD SWELL. A MODERATE RISK
MAY CONTINUE INTO WEDNESDAY AS ONSHORE WINDS BEGIN TO INCREASE.

&&

.FIRE WEATHER...
MINIMUM RH'S WILL FALL TO AROUND 35 PERCENT OVER PORTIONS OF THE
REGION ON WEDNESDAY. HOWEVER...DURATIONS ARE CURRENTLY IN QUESTION
AND RED FLAG HEADLINES HAVE NOT BEEN ISSUED FOR TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  63  89  64  91 /  30  10  10  10
SSI  69  86  72  85 /  40  10  10  20
JAX  65  89  67  87 /  40  20  20  20
SGJ  69  85  70  84 /  40  20  20  20
GNV  63  90  65  89 /  20  20  20  20
OCF  64  92  66  90 /  20  20  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SHASHY/NELSON/WALKER
Hazardous weather outlook, May 22, 12:05 PM EST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
105 PM EDT TUE MAY 22 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-230700-
ALACHUA-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING-
ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-
CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST-
GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-
PIERCE-PUTNAM-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE-
UNION-WARE-WAYNE-
105 PM EDT TUE MAY 22 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

...SLIGHT RISK FOR STRONG TO SEVERE STORMS ACROSS PORTIONS OF THE
FORECAST AREA...

...MODERATE RISK OF RIP CURRENTS...

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FRONTAL BOUNDARY WILL MOVE TOWARD THE AREA TODAY AND COMBINED
WITH AN APPROACHING UPPER LEVEL DISTURBANCE WILL PRODUCE SCATTERED
THUNDERSTORM ACTIVITY BY MID AFTERNOON THROUGH THIS EVENING.
MOST OF THE ACTIVITY WILL BE FOCUSED OVER SOUTHEAST GEORGIA
AND THE EASTERN ZONES BY LATE THIS AFTERNOON AND EVENING. ISOLATED
STRONG TO POSSIBLY SEVERE STORMS WILL BE CAPABLE OF PRODUCING
STRONG WIND GUSTS AND LARGE HAIL.

MARINE INTERESTS OPERATING IN THE COASTAL WATERS AND INTRACOASTAL
WATERWAYS...BE AWARE OF THE RISK OF GUSTY WINDS AND ROUGH SEAS WITH
STORMS MOVING FROM WEST TO EAST INTO THE WATERS...AND BE PREPARED
TO SEEK SAFE HARBOR IF WEATHER BECOMES THREATENING.

WITH CONTINUED EASTERLY SWELL...A MODERATE RISK OF RIP CURRENTS
WILL PREVAIL TODAY AT LOCAL BEACHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A MODERATE RISK OF RIP CURRENTS IS EXPECTED ON WEDNESDAY DUE TO
CONTINUED EASTERLY SWELLS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. PLEASE RELAY
ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AND
LOCAL COUNTY EMERGENCY MANAGEMENT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, May 22, 5:52 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
652 PM EDT TUE MAY 22 2012

GAZ132-149-222315-
ATKINSON-COFFEE-
652 PM EDT TUE MAY 22 2012

...SEVERE STORMS HEADING EAST...

DOPPLER RADAR WAS TRACKING A SEVERE STORM PRODUCING LARGE HAIL
TO THE WEST OF WILLACOOCHEE MOVING EAST AT 20 MPH. THESE
STORMS WILL BE AFFECTING NORTHERN ATKINSON AND SOUTHERN
COFFEE COUNTIES BY AROUND 710 PM. A SEVERE THUNDERSTORM
WARNING MAY BE NEEDED FOR LARGE HAIL.

PP
Local storm report, May 22, 5:53 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
653 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             ST. MARYS               30.71N 81.54W
05/22/2012  E0.25 INCH       CAMDEN             GA   BROADCAST MEDIA

            BROADCAST MEDIA RELAYED A REPORT OF PEA SIZED HAIL IN THE
            SUGARMILL AREA OF ST. MARYS GEORGIA.

&&

SHULER
Special weather statement, May 22, 5:55 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
655 PM EDT TUE MAY 22 2012

FLZ032-037-222330-
CLAY-PUTNAM-
655 PM EDT TUE MAY 22 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
CLAY AND NORTHWESTERN PUTNAM COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 730 PM EDT...

AT 655 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER LAKE GENEVA...OR 4 MILES NORTHEAST
OF MELROSE...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND PUTNAM HALL...LAKE GENEVA...KEYSTONE
HEIGHTS AND FLORAHOME THROUGH 730 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2973 8182 2971 8205 2981 8205 2991 8183
TIME...MOT...LOC 2255Z 244DEG 19KT 2976 8199

ENYEDI
Special weather statement, May 22, 6:04 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
704 PM EDT TUE MAY 22 2012

GAZ162-163-222345-
CLINCH-ECHOLS-
704 PM EDT TUE MAY 22 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL CLINCH
AND NORTHWESTERN ECHOLS COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT...

AT 704 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF MAYDAY...OR 11
MILES NORTH OF STATENVILLE...MOVING EAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MAYDAY AND DU PONT THROUGH
745 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3081 8311 3082 8311 3086 8309 3086 8302
      3088 8298 3097 8297 3105 8271 3081 8265
      3073 8311 3080 8313
TIME...MOT...LOC 2304Z 257DEG 15KT 3086 8303

PETERSON
Special weather statement, May 22, 6:10 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
710 PM EDT TUE MAY 22 2012

FLZ038-230000-
FLAGLER-
710 PM EDT TUE MAY 22 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
FLAGLER COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 800 PM
EDT...

AT 710 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 11 MILES SOUTHWEST OF BUNNELL...OR 8 MILES
SOUTHEAST OF CRESCENT CITY...MOVING EAST AT 20 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BUNNELL AND FLAGLER BEACH
THROUGH 800 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2942 8110 2941 8115 2931 8115 2931 8143
      2939 8143 2940 8144 2939 8146 2940 8147
      2942 8147 2944 8144 2954 8115 2944 8110
TIME...MOT...LOC 2310Z 254DEG 16KT 2938 8139

ENYEDI
Local storm report, May 22, 6:14 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
714 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             3 NNE ST. MARYS         30.75N 81.52W
05/22/2012  E0.50 INCH       CAMDEN             GA   COCORAHS

            HAIL ONE HALF INCH IN DIAMETER FELL FOR ABOUT 5 MINUTES.

&&

SHULER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 hail, 6 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Atkinson

When
May 22, 6:30 PM EST
Where
Atkinson County, 0.69 mi N of Willacoochee
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
31.340, -83.050

Trees were blown down on Highway 82 in Willacoochee. The time of the damage was based on radar.

Hail, Coffee

When
May 22, 6:45 PM EST
Where
Coffee County, 0.69 mi N of Douglas Muni Arpt
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
31.490, -82.850

Widespread reports of dime size hail was reported between Douglas and the Atkinson County line.

Hail, Clinch

When
May 22, 7:00 PM EST
Where
Clinch County, 0.69 mi N of Homerville
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
31.040, -82.750

Hail, Brantley

When
May 22, 8:45 PM EST
Where
Brantley County, 5.91 mi E of Shea
Measured
1 in hail
Reported by
State Official
Coordinates
31.120, -81.900

Quarter size hail was reported in the Riverside area of southeast Brantley county.

Hail, Glynn

When
May 22, 8:51 PM EST
Where
Glynn County, 5.37 mi W of Pyles Marsh
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
31.140, -81.590

Law enforcement observed nickel size hail at the intersection of Interstate 95 and Exit 29 in Brunswick. The hail lasted for about 10 minutes.

Thunderstorm Wind, Glynn

When
May 22, 8:51 PM EST
Where
Glynn County, 5.37 mi W of Pyles Marsh
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.140, -81.590

Law enforcement estimated winds of 65 mph at the intersection of Interstate 95 and Exit 29 for Brunswick.

Lightning, Camden

When
May 22, 9:05 PM EST
Where
Camden County, 1.5 mi NNE of Silco
Property damage
$2,000
Reported by
State Official
Coordinates
30.890, -81.810

Lightning struck at transformer at Highway 110 and Springhill Road in Woodbine. Several trees caught on fire. The time is estimated based on Lightning Data and the preliminary cost of damage was estimated.

Hail, Glynn

When
May 22, 9:12 PM EST
Where
Glynn County, 2.96 mi E of Pyles Marsh
Measured
1 in hail
Reported by
State Official
Coordinates
31.130, -81.450

Quarter size hail was reported on the southside of Brunswick. The time of hail was based on radar.

Thunderstorm Wind, Camden

When
May 22, 9:18 PM EST
Where
Camden County, 3.82 mi WNW of Kingsland
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
30.820, -81.740

Trees were blown down in the Browntown area.

Thunderstorm Wind, Camden

When
May 22, 9:18 PM EST
Where
Camden County, 0.59 mi W of Woodbine
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
30.970, -81.730

Trees were blown down in Woodbine. Some trees were blown into power lines which damaged transformers.

Thunderstorm Wind, Camden

When
May 22, 9:18 PM EST
Where
Camden County, 4.21 mi E of Greenville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.810, -81.750

Power lines were blown down at Highway 40 and Colerain Road in Kingsland.

Thunderstorm Wind, Camden

When
May 22, 9:18 PM EST
Where
Camden County, 4.21 mi E of Greenville
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
30.810, -81.750

A car accident occurred in Browntown due to a tree down in the road. Injuries were unknown.

Hail, Glynn

When
May 22, 9:26 PM EST
Where
Glynn County, 0.91 mi SE of Jewtown
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
31.160, -81.390

Dime to nickel size hail was observed on St. Simons Island.

Hail, Glynn

When
May 22, 9:50 PM EST
Where
Glynn County, 0.59 mi E of Sea Is
Measured
1 in hail
Reported by
State Official
Coordinates
31.180, -81.340

Jekyll Island had quarter size hail.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2012Every state in 2012This day in weather historyWarnings in Georgia, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 387582, 387574, 387575, 387576, 387577, 387583, 387581, 387578, 387584, 387586, 387587, 387588, 387579, 387580.